Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Is my husband taking right medications for brain tubercloma and how long does he have to continue ?

Hi My husband is suffering from Tubercloma in the brain(right side of brain). He underwent Biopsy couple of times. Now he is under treatment and taking anti-tubercloma medicines (Encorate,Levipil,PZA,R-Cinex 450). Recently the doctor changed the medication from Encorate to Divaa OD 250mg for which he started having seizures consequtively for 2 months. The medication was re-visited and changed from Divaa OD 250mg to Encorate and Eptoin . Can anyone suggest us if he is under proper medication and what are the things he need to avoid. How long does he need to be under medication. His lesion size is of 1.8cms. Please do suggest us. Past 6 months he is taking his medicines regularly and his age is 30years. Please do help us.....
Asked On : Thu, 29 Mar 2012
Answers:  2 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Dear Mrs Ravijyotsna

I have reviewed summary given by you and there are two inter-related issues i.e. tuberculoma of brain and seizures.

a) For tuberculoma, he needs to take antituberculosis drugs for atleast for one year. Reasons for repeated biopsy is not clear and also about initial size of lesion and description of MRI findings have not been provided by you

b) If change to Divaa OD was 250 mg once a day, it was inadequate and need to have full dosage. The dose of encorate will be from 750-1500 mg /day based on body weight and level of control of seizures. Addition of eptoin is not clear to me with available information.

c) Suggest to have a repeat MRI study if not done recently to assess size of lesion and consult a neurologist near to you


Answered: Thu, 29 Mar 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Aparna Kohli's  Response
Hello Jyotsna,
Thanks for writing in.
As far as the anti-seizure medication is concerned, your husband is receiving the right medication. Both these drugs are generally safe and if he is not having any seizures, there is no need to worry about the seizure part.
Secondly, as far as the anti-tubercular medication (R-CINEX and PZA-R) is concerned, he is receiving the right medication. Treatment generally needs to be continued for 9-12 months. Further treatment would depend on the response to the treatment.
Please tell him to continue the medication regularly and be under regular follow up.
Hope this helps.
Answered: Thu, 29 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor